MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT STENT SYSTEM; VASCULAR AND BILIARY STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT STENT SYSTEM; VASCULAR AND BILIARY STENT
Model Number EX061503CS
Medical Device Problem Codes Loss of or Failure to Bond (1068); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.(expiry date 03/2021).
 
Event or Problem Description
It was reported that post successful stent deployment in the right superficial femoral artery via access through the left femoral artery, as the delivery system was removed over the guidewire, the delivery system allegedly detached from itself once out of the patient.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the lot number was provided, and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: based on the investigation of the returned catheter sample it was confirmed that the inner assembly detached from the outer sheath.The inner assembly was found detached from the grip at an adhesive joint at the proximal end of the grip.Adhesive was found applied so that missing adhesive could be excluded as reason for the detachment.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product the potential issue was found addressed.The ifu state: 'if excessive force is felt during stent deployment, do not force the stent system.Remove the stent system as possible, and replace with a new unit.' in regards to accessories the ifu state: 'gain femoral access at the appropriate site using a 6f (2.0 mm) or larger introducer sheath.Insert a 0.035¿ diameter guidewire of appropriate length.', and 'predilation of the lesion should be performed using standard techniques.' in regards to tracking resistance the ifu state: 'if resistance is met during stent system introduction, the stent system should be removed and another stent system should be used.' and 'if resistance is met while retracting the delivery system over a guidewire, remove the delivery system and guidewire together.' the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
LIFESTENT STENT SYSTEM
Common Device Name
VASCULAR AND BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key9340464
Report Number9681442-2019-00218
Device Sequence Number14133653
Product Code FGE
UDI-Device Identifier04049519001296
UDI-Public(01)04049519001296
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K130792
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEX061503CS
Device Catalogue NumberEX061503CS
Device Lot NumberANDQ1417
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2019
Initial Date Received by Manufacturer 10/22/2019
Supplement Date Received by Manufacturer02/14/2020
Initial Report FDA Received Date11/19/2019
Supplement Report FDA Received Date02/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1